ASF Family Conference

July 23 - 26, 2024

Join us at the ASF Family Conference

A place where education, community, collaboration, and support come together to create an educational and empowering experience for all!

Agenda

Agenda is subject to change and will be updated regularly.

Subscribe to ASF on YouTube
for a collection of recorded sessions post-event.

Time

Title

Location

Presenter

7:00am

 - 

6:00pm
7:00am

 - 

6:00pm
No CostAll Guests

Registration Booth A

Registration Booth A
12:00pm

 - 

6:00pm
12:00pm

 - 

6:00pm

Products, services, and supports you love are on exhibit! Conference totes are available at the Tobii Dynavox table! Inside your tote bag, you will find your Safari Tour passport. Collect all the stamps and be entered to select one of our incredible prizes.

First Stop for Your Conference Tote: Tobii Dynavox

No CostProducts and ServicesResourcesExhibitors

West Pathway, South Pathway

West Pathway,
South Pathway

First Stop for Your Conference Tote: Tobii Dynavox

1:00pm

 - 

2:00pm
1:00pm

 - 

2:00pm
60 minutes

We are so glad you're here! Join us to kick off the 2024 ASF Family Conference with C.E.O, Amanda Moore.

Amanda Moore

No CostGeneral SessionAll Guests

Kilimanjaro 2

Kilimanjaro 2
2:10pm

 - 

5:30pm
2:10pm

 - 

5:30pm
200 minutes

Sibshops provide siblings of kids with disabilities peer support and information in a lively, recreational setting. The Sibshop will be pedal-to-the-metal events where they will meet other sibs, have fun, laugh, talk about the good and not-so-good parts of having a sib with AS, play some great games, learn something about the services their brothers and sister receive, and have some more fun. Open to ages 5-18.

Robin R. Wilkerson, PhD

For SiblingsSchool AgeFor TeensPre-RegisterNo Cost

Indigo Bay

Indigo Bay
2:10pm

 - 

3:05pm
2:10pm

 - 

3:05pm
55 minutes

Products, services, and supports you love are on exhibit! Start your tour by collecting your conference tote at the Tobii Dynavox table. Inside your tote bag, you will find your Safari Tour passport! Collect all the stamps and be entered to select one of our incredible prizes.

First Stop for Your Conference Tote: Tobii Dynavox

No CostProducts and ServicesResourcesExhibitors

West Pathway, South Pathway

West Pathway,
South Pathway

First Stop for Your Conference Tote: Tobii Dynavox

2:10pm

 - 

3:05pm
2:10pm

 - 

3:05pm
55 minutes

Therabeat, Inc. presents music therapy for individuals with Angelman syndrome. We invite you to enjoy quality time creating music together. If you have never experienced music therapy with your loved one, you can expect to learn how music affects the brain as well as other benefits from music therapy across developmental domains.

Chelsea Kinsler, LPMT, MT-BC

Jennifer Puckett, LPMT, MT-BC

Therabeat, Inc.

No CostFor Individuals with ASFor Caregivers

Aloeswood

Aloeswood
3:05pm

 - 

4:05pm
3:05pm

 - 

4:05pm
60 minutes

Dads are Rad! Community is a necessary part of navigating any part of life, and that is certainly no exception for life with Angelman syndrome. We invite the important guys in our lives to join us for an hour of socializing and finding community.

A.J. Knouff

Adam Moore

No CostNetworkingFor Dads

Zambezi

Zambezi
3:05pm

 - 

4:05pm
3:05pm

 - 

4:05pm
60 minutes

Get together with grandparents! As grandparents, you are on a unique journey supporting your children as they navigate parenthood and the additional complexities (and joys) of Angelman syndrome. Join us to connect and find community with fellow grandparents.

Ann Nazione

Vicki Nelson

No CostNetworkingFor Grandparents

Nile

Nile
4:00pm

 - 

6:00pm
4:00pm

 - 

6:00pm

Skip the hustle and bustle in the main lobby and check in at the Kalahari's private desk set up exclusively for ASF Conference attendees. The Sands Lobby is conveniently located near the majority of guest rooms. From level 1 of the Sands Wings, you can walk straight to the convention center for the conference and the waterpark for fun!

Add a More Time for More Fun package to your stay and receive a guaranteed 1:00 PM early check-in at a special VIP check-in area and a 2:00 PM late checkout! Ask Kalahari desk staff for more information.

Sands Lobby

Sands Lobby
4:30pm

 - 

5:30pm
4:30pm

 - 

5:30pm
60 minutes

Therabeat, Inc. presents music therapy for individuals with Angelman syndrome. We invite you to enjoy quality time creating music together. If you have never experienced music therapy with your loved one, you can expect to learn how music affects the brain as well as other benefits from music therapy across developmental domains.

Chelsea Kinsler, LPMT, MT-BC

Jennifer Puckett, LPMT, MT-BC

Therabeat, Inc.

No CostFor Individuals with ASFor Caregivers

Aloeswood

Aloeswood
4:30pm

 - 

5:30pm
4:30pm

 - 

5:30pm
60 minutes

Resilient as a Mother! No one understands the journey of mothering an individual with AS except for another mom walking the same path. Join mothers from around the world in this social setting to find camaraderie and comfort that you are not alone.

Mindy McBride

Rebecca Burdine, PhD

No CostNetworkingFor Moms

Zambezi

Zambezi
4:30pm

 - 

5:30pm
4:30pm

 - 

5:30pm
60 minutes

Welcome to the family! Families of newly diagnosed individuals with AS are invited to better acquaint themselves with the world of Angelman syndrome, ask questions in a small and safe environment, and meet fellow families who recently entered the journey.

Elizabeth Jalazo, MD

Kathryn Ely

No CostNetworkingNewly Diagnosed

Nile

Nile
6:00pm

 - 

8:00pm
6:00pm

 - 

8:00pm
120 minutes

Back with a BIG splash! All families are invited to swim, snack, and socialize at the signature ASF Family Pool Party. A cannot miss kickoff event!

All AgesPre-RegisterNo CostFamily Event

Outdoor Pool

Outdoor Pool

Time

Title

Location

Presenter

7:00am

 - 

5:00pm
7:00am

 - 

5:00pm
No CostAll Guests

Registration Booth A

Registration Booth A
7:00am

 - 

8:30am
7:00am

 - 

8:30am
90 minutes
Cost

Various

Various
7:45am

 - 

8:15am
7:45am

 - 

8:15am
30 minutes

Inviting caregivers to start your day in a positive headspace with Therabeat, Inc. Learn first-hand how music affects the brain. Practices learned in this session can reduce stress and anxiety and carry over when you return home. No musical talent is necessary.

Chelsea Kinsler, LPMT, MT-BC

Jennifer Puckett, LPMT, MT-BC

Therabeat, Inc.

No CostFor CaregiversMental Health/Wellness

Indigo Bay

Indigo Bay
7:45am

 - 

8:15am
7:45am

 - 

8:15am
30 minutes

Joyce McGahhey

Vicki Nelson

Cost

Java Manjaro

Java Manjaro
8:00am

 - 

5:00pm
8:00am

 - 

5:00pm

Products, services, and supports you love are on exhibit! Conference totes are available at the Tobii Dynavox table! Inside your tote bag, you will find your Safari Tour passport. Collect all the stamps and be entered to select one of our incredible prizes.

First Stop for Your Conference Tote: Tobii Dynavox

No CostProducts and ServicesResourcesExhibitors

West Pathway, South Pathway

West Pathway,
South Pathway

First Stop for Your Conference Tote: Tobii Dynavox

8:00am

 - 

5:00pm
8:00am

 - 

5:00pm

Be part of the Natural History Study right here at the conference! Contribute to scientific advancements and help shape the future for families affected by ASF. Your participation could make all the difference.

No CostScienceResearchGet Involved

Conference Executive Center: Portia

Conference Executive Center: Portia
8:15am

 - 

9:15am
8:15am

 - 

9:15am
60 minutes

An UPBEAT start to the day! Therabeat, Inc. will guide siblings through musical exercises to follow the beat and have fun. Siblings will learn how music can serve as a creative and emotional outlet and learn how to connect and play with their sibling.

Chelsea Kinsler, LPMT, MT-BC

Jennifer Puckett, LPMT, MT-BC

Therabeat, Inc.

For SiblingsSchool AgePre-RegisterNo Cost

Indigo Bay

Indigo Bay
8:15am

 - 

8:30am
8:15am

 - 

8:30am
15 minutes

Hear from the incoming ASF Board President, Lesley McCallister. Lesley will share insights on the state of the ASF and set the tone for an incredible conference experience!

Lesley McCallister

Kilimanjaro 2

Kilimanjaro 2
8:30am

 - 

9:15am
8:30am

 - 

9:15am
45 minutes

Attendees will get an inside look into what mice models can and cannot tell us about Angelman syndrome. Hear from Angelman syndrome research pioneer, Dr. Elgersma, on his work which has made a profound impact on better understanding Angelman syndrome and moving preclinical work forward.

Ype Elgersma, PhD

No CostGeneral SessionAll GuestsScienceResearch

Kilimanjaro 2

Kilimanjaro 2
9:15am

 - 

10:00am
9:15am

 - 

10:00am
45 minutes

Dive into the ASF-funded studies that have gotten Angelman syndrome therapeutics to where they are today. Review the Angelman syndrome research pipeline with Dr. Rebecca Burdine, Chair of the ASF Scientific Advisory Committee. Leave understanding the next steps critical to getting Angelman syndrome therapeutics into the next phase.

Rebecca Burdine, PhD

No CostGeneral SessionAll GuestsScienceResearch

Kilimanjaro 2

Kilimanjaro 2
9:15am

 - 

10:00am
9:15am

 - 

10:00am
45 minutes

Inviting siblings (ages 4-10) to build social connections and friendships through play! Check-in and check-out is required.

Kathryn Ely

For SiblingsSchool AgeNo Cost

Indigo Bay

Indigo Bay
9:15am

 - 

10:00am
9:15am

 - 

10:00am
45 minutes

Inviting siblings (ages 11-18) to an unfiltered safe space with ASF Counselor, Shannon Barlow. During this session, sibs of people with Angelman syndrome can connect with others who get it and their similar concerns, frustrations, joys, and insights. If you are unsure if your child is emotionally ready for this type of space, please reach out to kely@angelman.org and get connected with Shannon prior to the session.

Shannon Barlow

For SiblingsFor TeensPre-RegisterNo CostMental Health/Wellness

Acacia Hut

Acacia Hut
10:00am

 - 

10:10am
10:00am

 - 

10:10am
10 minutes
10:00am

 - 

5:00pm
10:00am

 - 

5:00pm

Get personalized advice at the ASF Family Conference! Experts in IEP, Counseling, Behaviors, Insurance, Toileting, Finance, Adult Transition, and more will host 1-on-1 appointments and small group sessions. Don't miss this chance to gain valuable insights and get answers to your questions!

Pre-RegisterNo CostScienceResearchResourcesMental Health/WellnessBreakoutBy AppointmentEducationBehaviors/AnxietyAACCommunicationFinance

Various, Sagewood, Rosewood

Various,
Sagewood,
Rosewood
10:00am

 - 

11:45am
10:00am

 - 

11:45am

Get ready for some hole-in-one fun! ASF's Friends with Wings is hosting mini golf at the ASF Family Conference! For siblings, friends, cousins, and the like (18 & under), it's the perfect chance to connect, have fun, and bond over loving someone with AS.

Kathryn Ely

For SiblingsSchool AgeFor TeensAll AgesPre-RegisterNo CostFriends with Wings

Indigo Bay

Indigo Bay
10:10am

 - 

10:55am
10:10am

 - 

10:55am
45 minutes

World-renowned researchers will cover the vast Angelman research landscape, addressing basic research (understanding how AS works using mouse/animal models) to translational research (therapeutic development). Attendees will gain a further understanding of existing and upcoming treatment strategies, including unsilencing approaches, downstream target rescue, the promise of gene therapy strategies, and critical therapeutic delivery mechanisms.

Moderator: Dr. Dan Harvey

Ben Philpot, PhD

Daniel Harvey, PhD

Mark J. Zylka, PhD

Ryan Butler, PhD

Ype Elgersma, PhD

No CostScienceResearchBreakoutTherapeuticsDrug Development

Kilimanjaro 2

Kilimanjaro 2
10:10am

 - 

10:55am
10:10am

 - 

10:55am
45 minutes

Want to learn more about the Genetics of Angelman syndrome? Genetics 101 is designed for people new to this journey or attendees who want a refresher on the genetic causes of AS. Add new terms to your glossary, such as UBE3A, genotype, phenotype, antisense transcript, paternal imprinting, ubiquitin pathway, and many more!

Rebecca Burdine, PhD

No CostScienceResearchNewly DiagnosedBreakout

Kilimanjaro 1

Kilimanjaro 1
11:05am

 - 

11:45am
11:05am

 - 

11:45am
40 minutes

Now that Angelman syndrome clinical trials have been underway for three years, principal investigators and Angelman experts will provide an overview of clinical trials in Angelman syndrome, describe the clinicals trials experience over the past three years, and recommendations for families considering participating in clinical trials.

Anjali Sadhwani, PhD

Berry-Kravis MD, PhD

Lynne Bird, PhD

Wen-Hann Tan, MD

No CostScienceResearchBreakoutTherapeuticsDrug DevelopmentClinical Trials

Kilimanjaro 2

Kilimanjaro 2
11:05am

 - 

11:45am
11:05am

 - 

11:45am
40 minutes

Join Katie Garbarini, Certified Genetic Counselor, for a review of the differences between genetic subtypes in Angelman syndrome. Katie will review differences in symptoms, inheritance, and genetic testing for each AS subtype.

Elizabeth Jalazo, MD

Katie Garbarini, MS, CGC

No CostScienceResearchNewly DiagnosedBreakout

Kilimanjaro 1

Kilimanjaro 1
11:55am

 - 

12:25pm
11:55am

 - 

12:25pm
30 minutes

As Angelman syndrome parents, you are asked to fill out many surveys and participate in studies to help researchers, clinicians and pharmaceutical companies better understand Angelman syndrome. But where does all of the data go? What is happening with the submitted information? Has it made a difference? LADDER, Global Angelman Syndrome Registry (GASR), and Natural History Study (NHS) are here to show you just how important your efforts are in research, clinics and trials.

Anne Wheeler, PhD, LADDER Project Lead

Katie Garbarini, MS, CGC

Niki Armstrong, MS, CGC

Wen-Hann Tan, MD

No CostScienceResearchGet InvolvedBreakout

Kilimanjaro 2

Kilimanjaro 2